hello everyone! I need help and I hope to find some answers here, because I am at my wit's end!
My 8 year old son Jay was diagnosed with Autism a few months ago and he has been taking Prozac 10 mg. This has been a positive thing for the most part as his sleeping problems have subsided, however, his mood swings have gotten worse. So now, in addition to the Prozac, he has been started on Risperdal for mood swings and irritability caused by the autism. I am quite frankly scared of this drug after reading up on the internet about the possible side effects and I am not sure I want him to take this. I know I have to do something because his tantrums and bad moods are out of control, but I'm just not sure if this is the answer. Has anyone here had any experience (good or bad) with Risperdal? Any input would be so appreciated!
I am so sorry for your child with autism.I am writing to you since I have a connection with your State...my two remaining siblings both live in NC.I have no autism in my family,but I am an adult and take Lorazapam for my anxiety.It can be habit forming,but
I believe it might be a possibility worth asking your Dr.about.It worked wonders for me.
You might want to catch some views from "Imus",the TV & Radio personality,regarding
vaccinations. A grandfather's love to you and your beloved child. Bill
Our son has been on Risperadol for years. He is fine- actually he likes it as it helps to rest his mind at bedtime. It also helps to stop the ticks- he digs at himself. He is on Concerta (they said that was the cause of the ticks but he does this when he is off of it as well as on it), Zoloft, and Risperadol and doing really well.
Our son has a severe form of Aspergers Syndrome.
Good luck to you!
i have heard that risperdol can be helpful for some kids with the tantrums and moods; however, it was not effective for my son. i think you have to give it a trial and in a week or so you'll know if you see improvements in both areas. my son got to hyper on it so his dr. switched to zyprexa and that has helped a lot in these areas, along with depakote.
If the mood swings have gotten worse, I would be tempted to take him off the prozac (with doctor's supervision and weaning, of course). Was he only taking it for sleep problems? Have you tried melatonin? It works wonders for my 2 on the spectrum.